Missouri, 2002

Hail in Missouri, April 18, 2002

April 18, 2002 · NWS SGF · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at Apr 18, 9:50 AM CST, 3 hours 5 minutes earlier.

Area forecast discussion, Apr 18, 9:50 AM CST, 3 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1050 AM CDT THU APR 18 2002

INTERESTING SHORT TERM FORECAST...WITH WIDELY SCATTERED ELEVATED
SHOWERS AND THUNDERSTORMS DEVELOPING IN SOUTHWEST MISSOURI/NORTHWEST
ARKANSAS/NORTHEAST OKLAHOMA IN SEEMINGLY CAPPED ATMOSPHERE.  UPPER
AIR ANALYSIS SHOWED 110 KNOT JET AT 250 MB OVER OKLAHOMA AND TEXAS
...WHICH WOULD PUT THE STORMS ON THE NOSE OF THIS JET. ACTIVITY MAY
BE FORMING IN THE LEADING EDGE OF HIGHER 850 MB DEWPOINTS...AS OUN
HAD 16 C WHILE SPRINGFIELD HAD 4 C AT 12Z. WILL ADD A 20 PERCENT
CHANCE OF SHOWERS/THUNDERSTORMS OVER SOUTHERN SECTIONS TO ACCOUNT
FOR THIS.

EXTENSIVE AREA OF MIDDLE AND HIGH CLOUDS OVER WESTERN SECTIONS OF
THE FORECAST AREA...WHICH WILL LIMIT HEATING AND THE MIXING
HEIGHT...MAKING A WIND ADVISORY UNLIKELY TODAY. WILL HAVE TO BEEF UP
CLOUD WORDING AREA WIDE...AND MAKE MAJOR CHANGES TO TEMPERATURES FOR
THIS AFTERNOON (FORECAST FOR WESTERN SECTIONS LOOKS TOO WARM...WHILE
SOUTH CENTRAL MISSOURI FORECAST HIGHS ARE TOO COOL.)

WE WILL HAVE AN 18Z UPPER AIR RELEASE TO ALLOW US TO BETTER ASSESS
THE STRENGTH OF THE CAPPING INVERSION.

.SGF...
MO...NONE.
KS...NONE.

SUTTON

In the hours before

Special weather statement, Apr 18, 10:35 AM CST, 2 hours 20 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-182300-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1135 AM CDT THU APR 18 2002

SCATTERED SHOWERS AND THUNDERSTORMS...THAT DEVELOPED THIS MORNING
FROM CENTRAL TO SOUTHWEST MISSOURI...WILL CONTINUE TO SPREAD EAST
THIS AFTERNOON...HOWEVER SEVERE THUNDERSTORM DEVELOPMENT IS NOT
LIKELY. ISOLATED STORMS MAY PRODUCE HAIL AROUND ONE HALF INCH IN
DIAMETER...GUSTY WINDS AND BRIEF HEAVY RAINFALL.

* EXTENDED OUTLOOK...

STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED FRIDAY THROUGH
SATURDAY...WITH DAMAGING WINDS AND LARGE HAIL THE MAIN THREATS.
HEAVY RAINFALL WILL ALSO BE POSSIBLE. THE THREAT FOR SEVERE WEATHER
WILL GRADUALLY SHIFT SOUTH AS WAVES OF SHOWERS AND THUNDERSTORMS
MOVE THROUGH THE MISSOURI OZARKS AND SOUTHEAST KANSAS.

SUTTON

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER
WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF
Local storm report, Apr 18, 12:00 PM CST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
100 PM CDT THU APR 18 2002

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1246 PM    4 S ASH GROVE             MO   .88 INCH HAIL
04/18/02   GREENE                         REPORTED BY PUBLIC.
Special weather statement, Apr 18, 12:00 PM CST, 55 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-190000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
100 PM CDT THU APR 18 2002

* HAZARDOUS WEATHER THREAT(S)...

THUNDERSTORMS PRODUCING LARGE HAIL...UP TO ONE INCH IN DIAMETER...
AND BRIEF HEAVY RAINFALL OF ONE QUARTER TO ONE HALF INCH IN A VERY
SHORT PERIOD OF TIME.

* THREAT AREAS AND TIMING...

ALONG AND EAST OF A LINE FROM OSAGE BEACH TO SPRINGFIELD AND
CASSVILLE THROUGH 6 PM.

* DISCUSSION...

A NARROW BAND OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE
ACROSS CENTRAL AND SOUTHERN MISSOURI THIS AFTERNOON.  ISOLATED
SEVERE THUNDERSTORMS WILL BE POSSIBLE AS THE STORMS ENCOUNTER A MORE
UNSTABLE AIRMASS OVER CENTRAL AND SOUTH CENTRAL MISSOURI.

* SPOTTER ACTIVATION OUTLOOK...

DUE TO THE ISOLATED NATURE OF THE SEVERE WEATHER...SPOTTER
ACTIVATION IS NOT EXPECTED.

* EXTENDED OUTLOOK...

STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED FRIDAY THROUGH
SATURDAY...WITH DAMAGING WINDS AND LARGE HAIL THE MAIN THREATS.
HEAVY RAINFALL WILL ALSO BE POSSIBLE. THE THREAT FOR SEVERE WEATHER
WILL GRADUALLY SHIFT SOUTH AS WAVES OF SHOWERS AND THUNDERSTORMS
MOVE THROUGH THE MISSOURI OZARKS AND SOUTHEAST KANSAS.

SUTTON

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER
WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF
Local storm report, Apr 18, 12:08 PM CST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
108 PM CDT THU APR 18 2002

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0102 PM    PLAD                      MO   .88 INCH HAIL
04/18/02   DALLAS                         REPORTED BY PUBLIC.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Camden

When
April 18, 12:55 PM CST
Where
Camden County, Camdenton
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
38.000, -92.750

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2002Every state in 2002This day in weather historyWarnings in Missouri, April 2002

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5293684.